Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 6, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Apr 7, 2016, 7:17 AM EDT for Bladen County, Pender County, North Carolina. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 7, 2016, 7:17 AM EDT (11:17 UTC)
- Expired
- Apr 7, 2016, 7:58 AM EDT
- In force
- 41 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
Counties Bladen County, NC, Pender County, NC
The radar
The Wilmington radar (KLTX), 75 km from the middle of the area, began a volume at 11:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 11.3 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 961 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
851
WUUS52 KILM 071117
SVRILM
NCC017-141-071215-
/O.NEW.KILM.SV.W.0006.160407T1117Z-160407T1215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
717 AM EDT THU APR 7 2016
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN BLADEN COUNTY IN SOUTHEASTERN NORTH CAROLINA...
NORTHWESTERN PENDER COUNTY IN SOUTHEASTERN NORTH CAROLINA...
* UNTIL 815 AM EDT
* AT 717 AM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED OVER LAGOON...OR 10 MILES
SOUTHEAST OF ELIZABETHTOWN...AND MOVING NORTHEAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
ROWAN...LAGOON...CARVERS...ROOKS...WILLARD...WARDS CORNER...PENDERLEA...
KELLY...WHITE LAKE...ATKINSON AND WATHA.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 389 AND 394.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON...TOLL FREE AT 800 6 9 7 3901...WHEN
YOU CAN DO SO SAFELY.
&&
LAT...LON 3475 7839 3470 7837 3467 7832 3461 7831
3458 7826 3455 7825 3472 7811 3473 7801
3471 7798 3472 7781 3450 7808 3441 7838
3460 7860 3476 7841
TIME...MOT...LOC 1117Z 241DEG 41KT 3453 7846
$$
REK4 follow-up statements
785
WWUS52 KILM 071141
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
741 AM EDT THU APR 7 2016
NCC017-141-071215-
/O.CON.KILM.SV.W.0006.000000T0000Z-160407T1215Z/
BLADEN NC-PENDER NC-
741 AM EDT THU APR 7 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 AM EDT
FOR SOUTHEASTERN BLADEN AND NORTHWESTERN PENDER COUNTIES...
AT 740 AM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR HARRELLS...OR 11 MILES SOUTHWEST OF
WALLACE...MOVING NORTHEAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
ROWAN...ROOKS...WILLARD...WARDS CORNER...PENDERLEA...KELLY...ATKINSON AND
WATHA.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 389 AND 394.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
IF A TORNADO OR OTHER SEVERE WEATHER IS SPOTTED...CONTACT THE
NATIONAL WEATHER SERVICE IN WILMINGTON AT 800 - 6 9 7 - 3901. THIS
ACT MAY SAVE LIVES OF OTHERS IN THE PATH OF DANGEROUS WEATHER.
&&
LAT...LON 3461 7831 3458 7826 3455 7825 3472 7811
3473 7801 3471 7798 3472 7781 3450 7808
3441 7838 3467 7832
TIME...MOT...LOC 1140Z 241DEG 41KT 3466 7817
$$
REK733
WWUS52 KILM 071146
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
746 AM EDT THU APR 7 2016
NCC017-071156-
/O.CAN.KILM.SV.W.0006.000000T0000Z-160407T1215Z/
BLADEN NC-
746 AM EDT THU APR 7 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BLADEN COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3472 7811 3473 7801 3471 7798 3472 7781
3450 7808 3456 7824
TIME...MOT...LOC 1146Z 241DEG 41KT 3469 7810
$$
NCC141-071215-
/O.CON.KILM.SV.W.0006.000000T0000Z-160407T1215Z/
PENDER NC-
746 AM EDT THU APR 7 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 AM EDT
FOR NORTHWESTERN PENDER COUNTY...
AT 746 AM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR PENDERLEA...OR NEAR WALLACE...MOVING
NORTHEAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
WILLARD...WARDS CORNER...PENDERLEA...ATKINSON AND WATHA.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 389 AND 394.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
IF A TORNADO OR OTHER SEVERE WEATHER IS SPOTTED...CONTACT THE
NATIONAL WEATHER SERVICE IN WILMINGTON AT 800 - 6 9 7 - 3901. THIS
ACT MAY SAVE LIVES OF OTHERS IN THE PATH OF DANGEROUS WEATHER.
&&
LAT...LON 3472 7811 3473 7801 3471 7798 3472 7781
3450 7808 3456 7824
TIME...MOT...LOC 1146Z 241DEG 41KT 3469 7810
$$
REK292
WWUS52 KILM 071153
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
753 AM EDT THU APR 7 2016
NCC141-071215-
/O.CON.KILM.SV.W.0006.000000T0000Z-160407T1215Z/
PENDER NC-
753 AM EDT THU APR 7 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 AM EDT
FOR NORTH CENTRAL PENDER COUNTY...
AT 753 AM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED OVER WALLACE...MOVING NORTHEAST AT 45
MPH.
LOCATIONS IMPACTED INCLUDE...
WILLARD...PENDERLEA AND WATHA.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 389 AND 394.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
IF A TORNADO OR OTHER SEVERE WEATHER IS SPOTTED...CONTACT THE
NATIONAL WEATHER SERVICE IN WILMINGTON AT 800 - 6 9 7 - 3901. THIS
ACT MAY SAVE LIVES OF OTHERS IN THE PATH OF DANGEROUS WEATHER.
&&
LAT...LON 3472 7811 3473 7801 3471 7798 3472 7781
3459 7797 3467 7815
TIME...MOT...LOC 1153Z 241DEG 41KT 3473 7801
$$
REK086
WWUS52 KILM 071158
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
758 AM EDT THU APR 7 2016
NCC141-071208-
/O.CAN.KILM.SV.W.0006.000000T0000Z-160407T1215Z/
PENDER NC-
758 AM EDT THU APR 7 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL PENDER COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS ARE
STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3472 7811 3473 7801 3471 7798 3472 7781
3459 7797 3467 7815
TIME...MOT...LOC 1157Z 241DEG 41KT 3476 7794
$$
REKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 6:26 AM EDT, 51 minutes earlier.
Area forecast discussion, Apr 7, 6:26 AM EDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
626 AM EDT THU APR 7 2016
.SYNOPSIS...
SHOWERS AHEAD OF A COLD FRONT TODAY WILL GIVE WAY TO CLEARING
LATER IN THE DAY. A SERIES OF DRY COLD FRONTS WILL BRING
INCREASINGLY COLD AIR INTO THE AREA OVER THE WEEKEND. NEXT
WEEK WILL BRING A RETURN OF SEASONABLE WEATHER. RAIN CHANCES
RETURN WITH THE NEXT COLD FRONT TUESDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 626 AM THURSDAY...NO CHANGES TO THE FORECAST WITH THE
DAYBREAK UPDATE. CURRENT FOCUS IS TRACKING THE LINE OF STRONG
SHOWERS AND STORMS WHICH POSE A WIND THREAT THIS MORNING...THE
PREVIOUS DISCUSSION FOLLOWS.
WATER VAPOR DATA ILLUSTRATING NICELY THE APPROACHING AND
AMPLIFIED...PROGRESSIVE UPPER TROUGH. THIS SYSTEM WILL SEND A
BROKEN LINE OF SHOWERS AND ISOLATED TSTMS ACROSS NE SC AND SE NC
EARLY THIS MORNING INLAND AND MIDDLE TO LATE MORNING ALONG THE
COASTAL ZONES...THEN OFFSHORE IN THE AFTERNOON. PLENTY WIND ENERGY
ACCOMPANIES THIS EARLY SPRING TROUGH WITH A 925-850 MB WIND MAXIMA
DEPICTED IN RAP13 ISOTACH PLOTS BETWEEN 4AM INLAND TO 9-11 AM OFF
THE SC AND NC COAST RESPECTIVELY. CONSEQUENTLY SPC HAS UPPED THE
ANTE WITH 'MARGINAL' RISK THIS MORNING.
ITS ONLY FITTING A CHANGEABLE WEEK SHOULD HAVE A CHANGEABLE DAY
AND TODAY AFTER THE UNSETTLED START...SUNSHINE SHOULD DEBUT IN THE
AFTERNOON. PARTIAL DOWNSLOPE WIND COMPONENT THIS AFTERNOON COULD
REALLY BOOST TEMPERATURES ALONG THE COASTAL INTERIOR AND WENT ABOVE
GUIDANCE ACROSS THE EASTERN ZONES FOR MAXIMUMS. WEAK DISTURBANCE
TONIGHT COULD BRING A FEW SHOWERS BUT MOISTURE LIMITED SO SLIGHT
CHANCE. COOL AIR ADVECTION LATE WILL BRING MINIMUMS INTO THE
MIDDLE 40S INLAND TO THE LOW 50S AT THE COAST.
&&
.SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/...
AS OF 3 AM THURSDAY...FRIDAY AND SATURDAY MAIN HEADLINES ARE
DRY WESTERLY WIND FLOW TURNING NW LATE SATURDAY...AS A POLAR
CONTINENTAL AIR MASS DIPS INTO THE CAROLINAS. FREEZE WATCHES
WILL LIKELY BE NEEDED WITH FUTURE PACKAGES FOR THE COLD AIR
SUNDAY MORNING. ESSENTIALLY FAIR THIS PERIOD ASIDE FROM COLD AIR
INTRUSION. RECORD LOWS FOR SUNDAY ILM 31...FLO 28...MYR 33.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
AS OF 3 AM THURSDAY... HIGH PRESSURE BUILDS OVERHEAD BY MIDDAY
SUNDAY AND THEN OFFSHORE DURING THE AFTERNOON. THIS HELPS TO REVERSE
THIS LATEST RELENTLESS COLD AIR ADVECTION. SINCE THIS IS A LATE DAY
OCCURRENCE HOWEVER SUNDAY ITSELF WILL END UP QUITE CHILLY ALBEIT
WITH LIGHT WINDS. ZONAL MID LEVEL FLOW SHOULD KEEP THE SKY MOSTLY
CLEAR. SUNDAY NIGHT LOWS ABOUT A CATEGORY BELOW CLIMATOLOGY BUT
MUCH MILDER THAN THE PREVIOUS NIGHT. IN THIS NEW WARM ADVECTION
REGIME MONDAY AND TUESDAY WILL BE QUITE SEASONABLE AND MOISTURE WILL
BE ON THE RISE. SAID MOISTURE WILL YIELD RAIN CHANCES ON THURSDAY AS
AN UPPER TROUGH AND COLD FRONT APPROACH FROM THE NORTHWEST. HIGH
PRESSURE BUILDS IN ON WEDNESDAY BEHIND THIS BOUNDARY BUT THE COLD
ADVECTION APPEARS QUITE WEAK. ANY COOLDOWN WILL BE AS MUCH HINGING
UPON POSSIBLE LINGERING CLOUD COVER AS ANY THERMAL ADVECTION.
&&
.AVIATION /12Z THURSDAY THROUGH MONDAY/...
AS OF 06Z...A QUICK HITTING COLD FRONT WILL ROLL THROUGH THE
REGION IN THREE OR FOUR HOURS. AHEAD OF THE FRONT...LOOK FOR INCREASING
SOUTHERLY WINDS AS THE GRADIENT TIGHTENS. THE HRRR MODEL HAS BEEN
FAIRLY CONSISTENT IN BRINGING CONVECTION INTO THE WESTERN PORTION
OF THE CWA AROUND 09-10Z...REACHING THE COAST BY 12-13Z. BRIEF IFR
CONDITIONS ARE POSSIBLE...BUT PREDOMINATELY MVFR IN THE SHOWERS.
ANY THUNDER WILL BE ISOLATED. AFTER PASSAGE...LOOK FOR MORE OF A
WESTERLY WIND...PERHAPS EVEN STRONGER THAN THE PRE-FRONTAL WINDS.
EXTENDED OUTLOOK...A SLIGHT CHANCE OF MVFR CONDITIONS EARLY ON
FRIDAY...OTHERWISE VFR.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 626 AM THURSDAY...STRONG ADVISORY REMAINS POSTED...A LINE
OF CONVECTION LATER THIS MORNING COULD PRODUCE 40 KT GUSTS ON THE
WATERS AND MARINERS SHOULD GET A RADAR UPDATE IF HEADING OUT THIS
MORNING. CLOUD TO WATER LIGHTNING STRIKES WILL BE POSSIBLE THROUGH
EARLY AFTERNOON. STRONG COLD FRONT WILL BRING INCREASING WINDS
FROM THE S SHIFTING TO WSW MID AFTERNOON. SEAS ELEVATED WILL PEAK
AT 5-8 FT LATER TODAY INTO TONIGHT. WINDS AND SEAS WILL BE HIGHER
IN AND NEAR TSTMS. WSW WINDS BECOMING WNW LATE TONIGHT 15-20 KT
AND GUSTY THROUGHOUT.
SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/...
AS OF 3 AM THURSDAY...SEAS RECOVERING EARLY FRIDAY WILL BECOME
FAVORABLE AS MODERATE OFFSHORE WINDS HOLD IN A 10-15 KT RANGE ON
FRIDAY WITH SEAS 3-5 FT...HIGHER OFFSHORE. LATE FRIDAY AND
SATURDAY CONDITIONS WORSEN AS A SERIES OF DRY FRONTS OPEN THE
DOOR FOR AN ARCTIC PLUNGE OF AIR LATE SATURDAY. AHEAD OF THE FRONT
ADVISORY W WINDS APPEAR LIKELY AND ALL OF SATURDAY MAY BE PLAGUED
WITH ADVISORY CONDITIONS DUE TO ELEVATED WINDS AND CHOPPY SEAS.
LONG TERM /SUNDAY THROUGH MONDAY/...
AS OF 3 AM THURSDAY... SUNDAY A VERY TRANSITIONAL DAY AS WINDS START
EARLY OUT OF THE NORTHEAST AND AT SLIGHTLY AGITATED SPEEDS FOLLOWED
BY A QUICK RELAXATION AND ALL DAY DIRECTIONAL VEERING. THIS WILL BE
IN RESPONSE TO HIGH PRESSURE BUILDING IN FROM THE WEST, THEN
OVERHEAD, THEN OFF THE COAST. THE CENTER OF THE HIGH WILL CONTINUE
EASTWARD ON MONDAY BUT EXTEND A RIDGE AXIS BACK INTO THE AREA
KEEPING WINDS SOUTHERLY AND GENERALLY IN THE 10 TO 15KT RANGE.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 3 AM EDT FRIDAY FOR AMZ250-252-254-
256.
&&
SYNOPSIS...MBB
NEAR TERM...MJC
SHORT TERM...MJC
LONG TERM...MBB
AVIATION...MJC/DL
MARINE...Hazardous weather outlook, Apr 7, 3:19 AM EDT, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 319 AM EDT THU APR 7 2016 NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-080730- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER- INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK- COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN- COASTAL GEORGETOWN- 319 AM EDT THU APR 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. A FEW SEVERE THUNDERSTORMS ARE POSSIBLE FROM THE PRE-DAWN HOURS INLAND TO THE MIDDLE AND LATE MORNING NEAR THE COAST...AHEAD OF AN ENERGETIC COLD FRONTAL PASSAGE. PRIMARY THREAT STRAIGHT-LINE WIND DAMAGE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FREEZE WARNINGS MAY BE NEEDED SUNDAY MORNING FOR PORTIONS OF THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-080730- COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM- COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 319 AM EDT THU APR 7 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SMALL CRAFT ADVISORY LIKELY SATURDAY INTO EARLY SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 8
In the hours before
Special weather statement, Apr 7, 4:41 AM EDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
441 AM EDT THU APR 7 2016
SCZ023-032-070915-
FLORENCE-DARLINGTON-
441 AM EDT THU APR 7 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN FLORENCE
AND DARLINGTON COUNTIES...
AT 441 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 7 MILES WEST OF BISHOPVILLE TO 6 MILES NORTH OF
SUMTER...AND MOVING EAST AT 45 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
FLORENCE...HARTSVILLE...DARLINGTON...TIMMONSVILLE...LAMAR...QUINBY...
SARDIS...NEW HOPE...EFFINGHAM...KELLYTOWN...CARTERSVILLE...FLORENCE
DARLINGTON TECHNICAL COLLEGE MAIN CAMPUS...DOVESVILLE...NORTH
HARTSVILLE...MONT CLARE...DARLINGTON RACEWAY...FLOYD...LYDIA...CLYDE AND
AUBURN.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 20 BETWEEN MILE MARKERS 126 AND 141.
INTERSTATE 95 IN SOUTH CAROLINA BETWEEN MILE MARKERS 146 AND 168.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT IS
RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
LAT...LON 3444 8014 3450 7981 3449 7981 3449 7979
3450 7978 3402 7970 3400 7990 3403 7997
3408 8003 3409 8008 3416 8016 3420 8011
3423 8011 3428 8013 3433 8018 3436 8018
3437 8019 3434 8021 3433 8024 3437 8029
TIME...MOT...LOC 0841Z 256DEG 41KT 3425 8037 3403 8039
MBBSpecial weather statement, Apr 7, 5:15 AM EDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
515 AM EDT THU APR 7 2016
SCZ023-032-033-039-071015-
MARION-FLORENCE-WILLIAMSBURG-DARLINGTON-
515 AM EDT THU APR 7 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
FLORENCE...SOUTHEASTERN DARLINGTON...NORTHWESTERN MARION AND
WILLIAMSBURG COUNTIES...
AT 513 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS ENTERING
THE AREA FROM THE WEST...MOVING EAST AT 60 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FLORENCE...MARION...LAKE CITY...KINGSTREE...TIMMONSVILLE...PAMPLICO...
LAMAR...QUINBY...SARDIS...HEBRON...NEW HOPE...BLUE BRICK...SALTERS...
EFFINGHAM...CARTERSVILLE...HANNAH...FLORENCE DARLINGTON TECHNICAL
COLLEGE MAIN CAMPUS...EVERGREEN...INDIANTOWN AND FRIENDFIELD.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 20 BETWEEN MILE MARKERS 128 AND 141.
INTERSTATE 95 IN SOUTH CAROLINA NEAR MILE MARKER 146...AND BETWEEN
MILE MARKERS 148 AND 167.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT IS
RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
LAT...LON 3428 8004 3425 7956 3424 7955 3425 7954
3424 7938 3350 7957 3351 8010 3372 7998
3377 8000 3382 7991 3388 7988 3388 7994
3394 7997 3398 7990 3400 7990 3413 8013
TIME...MOT...LOC 0913Z 258DEG 53KT 3399 7998
MBBSpecial weather statement, Apr 7, 6:09 AM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
609 AM EDT THU APR 7 2016
NCZ087-099-SCZ024-032-033-039-053-055-071045-
COLUMBUS-ROBESON-MARION-FLORENCE-DILLON-WILLIAMSBURG-INLAND
GEORGETOWN-INLAND HORRY-
609 AM EDT THU APR 7 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN COLUMBUS...
SOUTHEASTERN ROBESON...SOUTHEASTERN FLORENCE...WESTERN GEORGETOWN...
NORTHWESTERN HORRY...MARION...SOUTHEASTERN DILLON AND CENTRAL
WILLIAMSBURG COUNTIES...
AT 609 AM EDT...A LINE OF STRONG SHOWERS WITH EMBEDDED THUNDERSTORMS
WAS APPROACHING VERY NORTHEAST SOUTH CAROLINA...AND VERY SOUTHEAST
NORTH CAROLINA...MOVING TO THE EAST AT 45 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH
THIS LINE OF SHOWERS AND STORMS.
LOCATIONS IMPACTED INCLUDE...
LUMBERTON...MARION...MULLINS...HORRY...ANDREWS...FAIRMONT...CHADBOURN...
JOHNSONVILLE...FAIR BLUFF...LAKE VIEW...HEMINGWAY...BOARDMAN...KINGSBURG...
WARSAW...EARLE...SMITHBORO...HENRY...GALIVANTS FERRY...BRITTONS NECK AND
SAMPIT.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 74 BETWEEN MILE MARKERS 212 AND 211...AND BETWEEN MILE
MARKERS 213 AND 210...AND NEAR MILE MARKER 214.
INTERSTATE 95 IN NORTH CAROLINA BETWEEN MILE MARKERS 14 AND 19.
US ROUTE 74 BETWEEN MILE MARKERS 365 AND 385.
SC HIGHWAY 22 BETWEEN MILE MARKERS 1 AND 5.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
LAT...LON 3332 7974 3343 7987 3467 7906 3457 7886
3447 7886 3447 7874 3324 7951
TIME...MOT...LOC 1005Z 255DEG 39KT 3395 7944
8Special weather statement, Apr 7, 6:42 AM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
642 AM EDT THU APR 7 2016
NCZ096-099-SCZ033-053>056-071130-
COLUMBUS-BLADEN-MARION-COASTAL GEORGETOWN-INLAND GEORGETOWN-COASTAL
HORRY-INLAND HORRY-
642 AM EDT THU APR 7 2016
...A LINE OF STRONG SHOWERS AND ISOLATED THUNDERSTORMS WILL IMPACT
THE SOUTH CAROLINA COAST AND VERY SOUTHEAST NORTH CAROLINA THROUGH
730 AM.
AT 642 AM EDT...STRONG SHOWERS AND ISOLATED THUNDERSTORMS WERE
APPROACHING THE SOUTH CAROLINA COAST AND VERY SOUTHEAST NORTH
CAROLINA...MOVING EAST AROUND 45 MPH.
WINDS OF 40 TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
LINE OF SHOWERS AND STORMS.
LOCATIONS IMPACTED INCLUDE...
MYRTLE BEACH...CONWAY...GEORGETOWN...WHITEVILLE...DEBORDIEU COLONY...
SURFSIDE BEACH...PAWLEYS ISLAND...RED HILL...SPRINGMAID PIER...SOCASTEE...
WINYAH BAY ENTRANCE...MURRELLS INLET...YAWKEY SOUTH ISLAND...GARDEN
CITY...MYRTLE BEACH AIRPORT...NORTH MYRTLE BEACH AIRPORT...HORRY...TABOR
CITY...LORIS AND CHADBOURN.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
US ROUTE 74 BETWEEN MILE MARKERS 379 AND 411.
SC HIGHWAY 31 BETWEEN MILE MARKERS 5 AND 21...AND BETWEEN MILE
MARKERS 23 AND 24.
SC HIGHWAY 22 BETWEEN MILE MARKERS 1 AND 26.
PEOPLE ATTENDING BASS NATION ELITE TOURNAMENT/HERITAGE FESTIVAL
SHOULD SEEK SAFE SHELTER IMMEDIATELY!
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
LAT...LON 3314 7928 3315 7935 3325 7948 3324 7949
3329 7961 3463 7877 3458 7849 3444 7830
3416 7849 3415 7854 3406 7856 3401 7864
3397 7862 3379 7874 3366 7891 3347 7909
3338 7915 3320 7917 3312 7928
TIME...MOT...LOC 1039Z 259DEG 38KT 3383 7917
8Special weather statement, Apr 7, 6:43 AM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT...COR
NATIONAL WEATHER SERVICE WILMINGTON NC
643 AM EDT THU APR 7 2016
NCZ096-099-SCZ033-053>056-071130-
COLUMBUS-BLADEN-MARION-COASTAL GEORGETOWN-INLAND GEORGETOWN-COASTAL
HORRY-INLAND HORRY-
643 AM EDT THU APR 7 2016
...A LINE OF STRONG SHOWERS AND ISOLATED THUNDERSTORMS WILL IMPACT
THE SOUTH CAROLINA COAST AND VERY SOUTHEAST NORTH CAROLINA THROUGH
730 AM...
AT 642 AM EDT...STRONG SHOWERS AND ISOLATED THUNDERSTORMS WERE
APPROACHING THE SOUTH CAROLINA COAST AND VERY SOUTHEAST NORTH
CAROLINA...MOVING EAST AROUND 45 MPH.
WINDS OF 40 TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
LINE OF SHOWERS AND STORMS.
LOCATIONS IMPACTED INCLUDE...
MYRTLE BEACH...CONWAY...GEORGETOWN...WHITEVILLE...DEBORDIEU COLONY...
SURFSIDE BEACH...PAWLEYS ISLAND...RED HILL...SPRINGMAID PIER...SOCASTEE...
WINYAH BAY ENTRANCE...MURRELLS INLET...YAWKEY SOUTH ISLAND...GARDEN
CITY...MYRTLE BEACH AIRPORT...NORTH MYRTLE BEACH AIRPORT...HORRY...TABOR
CITY...LORIS AND CHADBOURN.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
US ROUTE 74 BETWEEN MILE MARKERS 379 AND 411.
SC HIGHWAY 31 BETWEEN MILE MARKERS 5 AND 21...AND BETWEEN MILE
MARKERS 23 AND 24.
SC HIGHWAY 22 BETWEEN MILE MARKERS 1 AND 26.
PEOPLE ATTENDING BASS NATION ELITE TOURNAMENT/HERITAGE FESTIVAL
SHOULD SEEK SAFE SHELTER IMMEDIATELY!
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
LAT...LON 3314 7928 3315 7935 3325 7948 3324 7949
3329 7961 3463 7877 3458 7849 3444 7830
3416 7849 3415 7854 3406 7856 3401 7864
3397 7862 3379 7874 3366 7891 3347 7909
3338 7915 3320 7917 3312 7928
TIME...MOT...LOC 1039Z 259DEG 38KT 3383 7917
8Local storm report, Apr 7, 6:49 AM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
649 AM EDT THU APR 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0632 AM TSTM WND DMG 3 E HOGEYE CROSSROADS 33.82N 79.78W
04/07/2016 WILLIAMSBURG SC LAW ENFORCEMENT
POWER LINES DOWN ON PATTY ROAD
&&
EVENT NUMBER ILM1600052
47The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 9:24 PM EDT | Coastal Flood Advisory | ILM | New Hanover | 77 min |
| Apr 7, 6:42 AM EDT | Special Weather Statement | ILM | Columbus | 48 min |
| Apr 7, 6:43 AM EDT | Special Weather Statement | ILM | Columbus | 47 min |
| Apr 7, 7:00 AM EDT | Severe Thunderstorm Warning | ILM | Brunswick, Columbus | 30 min |
| Apr 7, 7:10 AM EDT | Special Marine Warning | ILM | 35 min | |
| Apr 7, 7:26 AM EDT | Special Weather Statement | ILM | Brunswick, Columbus, New Hanover, Pender | 64 min |
| Apr 7, 7:50 AM EDT | Special Marine Warning | ILM | 55 min | |
| Apr 7, 8:07 AM EDT | Special Marine Warning | ILM | 83 min | |
| Apr 7, 8:12 AM EDT | Special Weather Statement | ILM | Brunswick, New Hanover, Pender | 33 min |
| Apr 7, 8:43 AM EDT | Special Weather Statement | ILM | New Hanover | 47 min |
| Apr 7, 6:54 PM EDT | Coastal Flood Advisory | ILM | New Hanover | 5 hr |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.